It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-05-2007, 12:58 PM   #1
Member
(female)
 
Join Date: Aug 2005
Posts: 70
sammypt HB User
HELP! Hypo with increasing meds, decreasing energy

Hi all, I am new to this board, usually post on cancer board, but I am hypo and have been seeing an endocrinologist for about a year now, I started about 3 yrs ago on thyroid meds, and have increased about every time, last labs wer TSH of 4.3 and T4 9.4. My doc thought this still was too high and upped my dose to 175mcgs. For several weeks (4-6 I have felt horrible, very emotional, very dry skin, very depressed, tired, headaches etc.) I have been on the 175 as well as a Vitamin D pill for a few weeks now, and this weekend ended up in the ER for itching/swelling of hands, broke out in hives on legs and arms, chest pain etc. Not sure what all of this means, no changes in diet or environment, so I thought either the synthroid or vit D caused the reaction? any thoughts or similar experience with synthroid?

Also when I was in the ER, my EKG now shows an arrhythmia that I never had before, my heart beats fast, fast, slow, which I am sure is the thyroid, and maybe even what caused the chest pain? my doc is not concerned, thinks I am on the right dose, and is blowing off my symptoms, Can't get into another doc until mid July any feedback would be greatly appreciated, Anyone else managed by other drug than Synthroid, SOOOO tired of being tired

thanks all

 
Old 06-05-2007, 07:16 PM   #2
Senior Member
(female)
 
Join Date: Apr 2006
Location: Iowa
Posts: 218
boata HB User
Re: HELP! Hypo with increasing meds, decreasing energy

Just wanted to bump you up since you haven't had a reply yet. Have you ever had any other tests? I don't think there's enough information yet for anyone here on the boards. Were you having any of these symptoms before the increase? How did you feel before the increase? Have you had any kind of allergies? Could your meds have been exposed to any excessive heat (since the weather has changed in the last 6 weeks...). Could you try a different batch of synthroid - maybe there is a problem with this one. It just seems like such a quick downturn when your TSH and FT4 seemed to indicate you needed the dose increase...

 
Sponsors Lightbulb
   
Old 06-05-2007, 07:37 PM   #3
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: U.S.A.
Posts: 731
ErinBeth HB User
Re: HELP! Hypo with increasing meds, decreasing energy

Sounds like an allergic reaction to me. Can you stop taking the Vitamin D for now? Did you just start taking that? If so, perhaps an allergy to a filler.

If you have been taking Synthroid all along, that wouldn't be the most likely suspect, although it is possible to develop an allergy to something to which you were not formerly allergic.


 
Old 06-05-2007, 08:40 PM   #4
Member
(female)
 
Join Date: Aug 2005
Posts: 70
sammypt HB User
Re: HELP! Hypo with increasing meds, decreasing energy

Thanks for the replies, I have been feeling very tired and emotional, and just run down for several weeks before he upped the dose. Still not really seeing any change in energy level, like I used to get when I was properly medicated. I have had tests for diabetes, thyroid sonogram, blood tests, cardiac enzyme and kidney tests etc. I've had several EKG's in past few years with surgery etc, and always normal until they hooked me up in the ER. All normal. I have environmental allergies, tested about 4-5 years ago, no known food allergies etc, and no real changes in meds, I did get my Synthroid at a different pharmacy this time around, and have been on the Vit D for about 8 weeks now, same dose, same batch. No real change in anything else, My doc said today to stop the Vit D, and keep the same dose of synthroid, but is really neglecting the fact that I had some sort of chest pain, and a new arhythmia on my EKG; which really concerns me.

 
Old 06-06-2007, 03:36 AM   #5
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: oswestry england
Posts: 1,614
pursie HB User
Re: HELP! Hypo with increasing meds, decreasing energy

hey kat here,
when i have a raise there is always a horrible slump before it gets better how long ago did you have the rais e wih me it feels better for a couple of days then it gets nworse for a couple of weeks then it gets better ???> alot of other people are liek thsi aswell jut a thought xxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx xxxxxxxxxxx

 
Old 06-06-2007, 07:53 AM   #6
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: U.S.A.
Posts: 731
ErinBeth HB User
Re: HELP! Hypo with increasing meds, decreasing energy

Well, I'm not so sure he is ignoring the chest pain and the new arhythmia on your EKG. Since you say he asked you to stop taking the Vitamin D, I think he is suspecting the same thing I am. If I were you I would ask him to explain it again, ask him if he is ignoring it, why he asked you to stop the vitamin or any other questions on your mind.

It is possible he didn't explain it all well enough. If you were frightened by it all, however, is it possible that might have kept you from fully understanding what he said? I know I really have to work at understanding verbal communication sometimes, especially if it is about something I don't understand well and if I am also not feeling well. When I talk to my doctor I repeat questions if I don't quite get the answer and I have him write things down sometimes, too.

If you had not had the chest pain and the arhythmia, some of what you said would have made me think it was just the thyroid thrashing. I was getting so much better finally in April after being increased to 125 mcgs Levothroid. After about a month I suddenly felt terrible, had a few hives and the fibro-like pain returned. Multiple thyroid symptoms I had been leaving behind. Next lab indicated I needed an increase. I did. I feel much better again on 150 mcgs.

But when you mentioned the chest pain and the arhythmia, too, I asked a knowledgeable friend about it. She is the one who said it sounded like an allergic reaction, probably to the vitamin.

 
Old 06-07-2007, 06:13 AM   #7
Veteran
(female)
 
Join Date: Apr 2005
Location: Oklahoma, USA
Posts: 352
Deb123 HB User
Re: HELP! Hypo with increasing meds, decreasing energy

For one thing, he is not running the right tests. Straight T4 is not telling you much. You need Free T4 and Free T3. Your Free T3 level could be in the dumpster is why you are still feeling crappy even after increases. If you are not converting well all the Synthroid in the whole is not going to make you feel better.

Doesnt' sound like he is listening to you about your heart concerns...umhh sounds like time to start looking for a new doc that will.

Deb

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
High ankle sprain turns into a heel problem? Help! amkgiddens Foot & Ankle Problems 4 09-19-2011 11:39 AM
I have Severe Anxiety and Need help. resQuS Anxiety 3 05-14-2010 10:34 AM
Anyone recovering from drugs please help, need information tandycipps Addiction & Recovery 3 04-27-2010 10:21 AM
Need help with labs please starlightlizzy Thyroid Disorders 2 04-25-2010 11:16 PM
need help tired38 Chronic Pain 2 04-25-2010 07:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!